On the asymptotics of multidimensional linear wave packets: Reference solutions

V. G. Gnevyshev, S. I. Badulin

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)

Abstract

The classic problem of linear wave-packet propagation in a dispersive medium is considered. Asymptotic equations of the Cauchy problem for two-dimensional Gaussian wave packets are constructed in terms of Fourier integrals. These asymptotic solutions are regular at the caustics and describe new physical features of wave-packet propagation: rotation in space and formation of a wave front with anomalously slow dispersion (quasi-dispersive).

Original languageEnglish
Pages (from-to)415-423
Number of pages9
JournalMoscow University Physics Bulletin
Volume72
Issue number4
DOIs
Publication statusPublished - 1 Jul 2017

Keywords

  • linear waves
  • method of stationary phase
  • method of steepest descent
  • saddlepoint method
  • wave dispersion
  • wave packet dispersion

Fingerprint

Dive into the research topics of 'On the asymptotics of multidimensional linear wave packets: Reference solutions'. Together they form a unique fingerprint.

Cite this